Selection models under generalized symmetry settings

Article

Abstract

An active stream of literature has followed up the idea of skew-elliptical densities initiated by Azzalini and Capitanio (J. R. Stat. Soc. Ser. B 61:579–602, 1999). Their original formulation was based on a general lemma which is however of broader applicability than usually perceived. This note examines new directions of its use, and illustrates them with the construction of some probability distributions falling outside the family of the so-called skew-symmetric densities.

Keywords

Central symmetry Gamma distribution Probability integral transform Skew-normal distribution Skew-symmetric distributions Symmetric functions Symmetry 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Arellano-Valle R. B., Branco M. D., Genton M. G. (2006) A unified view on skewed distributions arising from selections. Canadian Journal of Statistics 34: 581–601MathSciNetMATHCrossRefGoogle Scholar
  2. Arnold B.C., Castillo E., Sarabia J.M. (2002) Conditionally specified multivariate skewed distributions. Sankhyā series A 64: 206–226MathSciNetMATHGoogle Scholar
  3. Azzalini A. (2005) The skew-normal distribution and related multivariate families (with discussion). Scandinavian Journal of Statistics 32: 159–188 (C/R 189–200)MathSciNetMATHCrossRefGoogle Scholar
  4. Azzalini, A., Capitanio, A. (1999). Statistical applications of the multivariate skew normal distribution. Journal of the Royal Statistical Society, series B, 61, 579–602. Full version of the paper at arXiv.org:0911.2093.Google Scholar
  5. Azzalini, A., Capitanio, A. (2003). Distributions generated by perturbation of symmetry with emphasis on a multivariate skew t distribution. Journal of the Royal Statistical Society, series B, 65, 367–389. Full version of the paper at arXiv.org:0911.2342.Google Scholar
  6. Azzalini A., Dalla Valle A. (1996) The multivariate skew-normal distribution. Biometrika 83: 715–726MathSciNetMATHCrossRefGoogle Scholar
  7. Branco M.D., Dey D.K. (2001) A general class of multivariate skew-elliptical distributions. Journal of Multivariate Analysis 79: 99–113MathSciNetMATHCrossRefGoogle Scholar
  8. Genton, M. G., Ed. (2004). Skew-elliptical Distributions and Their Applications: a Journey Beyond Normality. Boca Raton: Chapman & Hall/CRC.Google Scholar
  9. Genton M.G., Loperfido N. (2005) Generalized skew-elliptical distributions and their quadratic forms. Annals of the Institute Statistical Mathematics 57: 389–401MathSciNetCrossRefGoogle Scholar
  10. Kotz S., Balakrishnan N., Johnson N.L. (2000) Continuous Multivariate Distributions Volume 1: Models and Applications. (2nd ed). New York: J. Wiley & Sons.CrossRefGoogle Scholar
  11. Serfling R. (2006) Multivariate symmetry and asymmetry. In: Kotz S., Balakrishnan N., Read C.B., Vidakovic B. (eds) Encyclopedia of Statistical Sciences (2nd ed, Vol. 8). J. Wiley & Sons, New York, pp 5338–5345Google Scholar
  12. Wang J., Boyer J., Genton M.G. (2004) A skew-symmetric representation of multivariate distributions. Statistica Sinica 14: 1259–1270MathSciNetMATHGoogle Scholar

Copyright information

© The Institute of Statistical Mathematics, Tokyo 2011

Authors and Affiliations

  1. 1.Dipartimento di Scienze StatisticheUniversità di PadovaPadovaItaly

Personalised recommendations